Format

Send to

Choose Destination
Eur J Anaesthesiol. 1999 Nov;16(11):796-8.

Profound bradycardia and hypotension following spinal anaesthesia in a patient receiving an ACE inhibitor: an important 'drug' interaction?

Author information

1
Whiston Hospital, Prescot, Merseyside, UK.

Abstract

An 86-year-old man on whom a transurethral resection of prostate was performed under spinal anaesthesia developed profound bradycardia and hypotension with disturbance of consciousness during transfer to the recovery room. Initial treatment with atropine produced rapid improvement in cardiovascular and cerebral function. A further hypotensive episode (without bradycardia) occurred approximately 1 h later but responded rapidly to methoxamine. The patient made a full recovery during an overnight stay on the High Dependency Unit. Possible mechanisms for this event are discussed, with the proposal that the concomitant administration of captopril and the relative unavailability of Angiotensin II may have significantly contributed to the problem.

[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center